MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSDV0016
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a navio ukr procedure, after implant planning when the surgeon wanted to burr the femur, the message handpiece exposure control motor failure appeared.They opened another navio set instrument to swap the handpiece to continue the procedure without issues.There was a delay of 10 minutes.After the surgery, both handpiece and anspach were tested and were fine.No other complications were reported.
 
Additional Manufacturer Narrative
The navio handpiece p/n 110004, s/n (b)(6) used for treatment was returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The "could not communicate with handpiece error" appeared at the start of the handpiece test.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.The most likely cause of this event is mishandling during shipping, storage, use or reuse of the device, wear and tear over time.The use of care and caution should be exercised during the surgical site setup and tear down to protect the drill and handpiece cable from sharp objects or from situations that pin the cable between two objects.Do not use excessive force on the drill and handpiece strain reliefs during the decontamination process to minimize separating the cable from the strain relief.Refer to the navio surgical system user's manual and the navio surgical system instrument kit cleaning and sterilization guide for proper handling.Based on the investigation, no further containment or corrective action is recommended or required at this time.

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10432027
Report Number3010266064-2020-01723
Device Sequence Number14039384
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSDV0016
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CN: NPFS02020, SN: (B)(4)